+ Site Statistics
+ Search Articles
+ PDF Full Text Service
How our service works
Request PDF Full Text
+ Follow Us
Follow on Facebook
Follow on Twitter
Follow on LinkedIn
+ Subscribe to Site Feeds
Most Shared
PDF Full Text
+ Translate
+ Recently Requested

The rare ethambutol-induced optic neuropathy: A case-report and literature review



The rare ethambutol-induced optic neuropathy: A case-report and literature review



Medicine 96(2): E5889



Ethambutol-induced optic neuropathy (EON) is a well-known complication that results from the use of ethambutol. The ocular manifestations of EON include painless loss of central vision and cecocentral scotomas in the visual field. A 75-year-old Chinese Han man suffered from this rare ocular disorder because he took ethambutol for about 8 months. He was diagnosed as EON based on series of ophthalmic examinations performed. Since he has stopped taking this drug for 3 months, we just offered some neurotrophic agents to him. One month later, he came back for return visit. The ophthalmic examinations indicated recovery of the visual function very well. The EON is a reversible optic neuropathy if the ocular toxicity is monitored closely among the tuberculosis patients that take ethambutol.

Please choose payment method:






(PDF emailed within 0-6 h: $19.90)

Accession: 060379346

Download citation: RISBibTeXText

PMID: 28079833

DOI: 10.1097/md.0000000000005889


Related references

Disulfiram-induced combined irreversible anterior ischemic optic neuropathy and reversible peripheral neuropathy: a prospective case report and review of the literature. Journal of Neuropsychiatry and Clinical Neurosciences 25(4): 339-342, 2013

Ethambutol-induced optic neuropathy in a patient with pituitary macroadenoma: case report. Advances in Therapy 20(6): 319-323, 2003

Cycloserine Induced Late Onset Psychosis and Ethambutol Induced Peripheral Neuropathy Associated with MDR-TB Treatment in an Indian Patient- A Rare Case Report. Journal of Clinical and Diagnostic Research 9(2): Fd01, 2015

Ethambutol-induced optic neuritis in patients with end stage renal disease on hemodialysis: two case reports and literature review. Renal Failure 26(2): 189-193, 2004

A rare cause of optic neuropathy in sarcoidosis: Acute posterior ischemic optic neuropathy, case report. Journal Francais d'Ophtalmologie 39(2): E29, 2016

Leber's hereditary optic neuropathy masquerading as ethambutol-induced optic neuropathy in a young male. Indian Journal of Ophthalmology 54(3): 218-219, 2006

Infliximab and anterior optic neuropathy: case report and review of the literature. Graefe's Archive for Clinical and Experimental Ophthalmology 248(2): 283-287, 2010

Leber's hereditary optic neuropathy--case report and literature review. Sao Paulo Medical Journal 122(6): 276-279, 2004

Liposuction and ischemic optic neuropathy: Case report and review of literature. Journal of the Neurological Sciences 181(1-2): 132-136, 2000

The role of copper on ethambutol's antimicrobial action and implications for ethambutol-induced optic neuropathy. Diagnostic Microbiology and Infectious Disease 30(2): 83-87, 1998

Optic Neuropathy with Delayed Onset After Trauma: Case Report and Review of the Literature. Neuro-Ophthalmology 40(4): 188-191, 2016

Optic neuropathy following radiotherapy for Cushing's disease: case report and literature review. Hormones 9(3): 269-273, 2010

Optic neuropathy in the Primary antiphospholipid syndrome: Report of a case and review of the literature. Clinical Rheumatology 16(6): 629-631, 1997

Bitemporal hemianopsia in a case of ethambutol-induced toxic optic neuropathy. Rinsho Ganka 52(5): 757-760, 1998

MR characteristics of muslin-induced optic neuropathy: report of two cases and review of the literature. Ajnr. American Journal of Neuroradiology 21(2): 346-352, 2000